Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Austin/San Antonio, TX

April 26, 2015Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 26, 2015, 9:39 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 9:39 PM CDT (02:39 UTC)
Expired
Apr 26, 2015, 10:45 PM CDT
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 9:39 PM CDTHAIL 12 S Juno, TX
Apr 26, 10:15 PM CDTHAIL 0.885 Nnw Comstock, TXDIME TO NICKEL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 7:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
3554 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS54 KEWX 270239
SVREWX
TXC137-465-270345-
/O.NEW.KEWX.SV.W.0067.150427T0239Z-150427T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1045 PM CDT

* AT 938 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 17 MILES NORTH OF FLOUR MILLS TO 9 MILES SOUTH OF
  JUNO TO NEAR SEMINOLE CANYON STATE PARK...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKSPRINGS...JUNO...LOMA ALTA...CARTA VALLEY...FLOUR MILLS...
  SHUMLA...US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE...VINEGARONE...
  US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE...DEVILS SINKHOLE STATE
  NATURAL AREA...DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 10145 3029 9985 2963 10051 2976 10140
      2979 10146 2978 10152
TIME...MOT...LOC 0238Z 279DEG 40KT 3027 10077 3002 10107 2976 10127 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
2 follow-up statements
775 
WWUS54 KEWX 270302
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT SUN APR 26 2015

TXC137-465-270345-
/O.CON.KEWX.SV.W.0067.000000T0000Z-150427T0345Z/
EDWARDS TX-VAL VERDE TX-
1002 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...

AT 1001 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF FLOUR MILLS TO 11 MILES NORTHWEST OF
LOMA ALTA TO 8 MILES NORTHEAST OF COMSTOCK...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...CARTA VALLEY...FLOUR MILLS...US-277 NEAR
THE SUTTON-EDWARDS COUNTY LINE...VINEGARONE...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...DEVILS SINKHOLE STATE NATURAL AREA...
DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 10108 3029 9985 2963 10051 2973 10122
TIME...MOT...LOC 0301Z 269DEG 34KT 3030 10057 3005 10087 2979 10108 

HAIL...0.75IN
WIND...60MPH
 
$$

CP
869 
WWUS54 KEWX 270329
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT SUN APR 26 2015

TXC137-465-270345-
/O.CON.KEWX.SV.W.0067.000000T0000Z-150427T0345Z/
EDWARDS TX-VAL VERDE TX-
1029 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...

AT 1029 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF ROCKSPRINGS TO NEAR FLOUR MILLS TO 6
MILES SOUTHWEST OF CARTA VALLEY TO 7 MILES NORTHEAST OF COMSTOCK...
MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...CARTA VALLEY...FLOUR MILLS...US-277 NEAR
THE SUTTON-EDWARDS COUNTY LINE...VINEGARONE...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...DEVILS SINKHOLE STATE NATURAL AREA...
DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 10108 3029 9985 2963 10051 2973 10122
TIME...MOT...LOC 0329Z 283DEG 33KT 3023 10030 2998 10060 2977 10078
2978 10110

HAIL...0.75IN
WIND...70MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:18 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 26, 7:18 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT SUN APR 26 2015

.AVIATION... /00Z TAF UPDATE/
ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT
I-35 TERMINALS THIS EVENING. AHEAD OF THIS DEVELOPMENT A GRADUAL
LOWERING INTO MVFR...THEN IFR CLOUDS SHOULD DEVELOP JUST BEFORE
A BROKEN LINE OF CONVECTION MOVES INTO I-35. CONVECTIVE OUTFLOWS
SHOULD OCCASIONALLY LIFT CIGS TO VFR NEAR THE STORMS...BUT WILL
KEEP SKIES AT MAINLY IFR. IMPROVENTS INTO MVFR AND VFR ARE
EXPECTED BETWEEN 12Z AND 15Z. MEANWHILE VFR SKIES AND A SUBTLE
OVERNIGHT WIND SHIFT IS ALL THAT IS ACCOUNTED FOR AT DRT...AS MOST
MODELS KEEP THE CONVECTION JUST TO THEIR NE.

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 26 2015/

..ISOLATED SEVERE POTENTIAL THE REST OF THE AFTERNOON BECOMING
MORE WIDESPREAD OVERNIGHT AS SEVERE LINE OF STORMS EXPECTED...

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

FOR NOW THROUGH 7PM...
SUPERCELLS ARE BEGINNING TO FIRE ALONG THE DRY LINE WHICH IS SPANNING
FROM NEAR DEL RIO...EAST OF JUNCTION...AND NORTH INTO CENTRAL
TEXAS. CONTINUED LOW LEVEL MOISTURE FLOW FROM THE SE AND A VERY
UNSTABLE ENVIRONMENT WILL RESULT IN SUPERCELL DEVELOPMENT AS FAR
SOUTH AS THE SOUTH EDWARDS PLATEAU THIS AFTERNOON. SATELLITE
IMAGERY HAS BEEN INDICATING THE BEST INSTABILITY AND LOW LEVEL
CONVERGENCE TO BE ISOLATED TO THE DRY LINE ITSELF...WHICH WAS WELL
HANDLED IN THE 12Z NAM SOLUTIONS THIS MORNING.

VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWS CU DEVELOPMENT
EXTENDING AS FAR SOUTH AS KERRVILLE AND THIS POINT NORTH AND EAST
WILL BE THE FOCUS FOR ISOLATED SUPERCELL DEVELOPMENT THROUGH THE
REST OF THE PEAK HEATING HOURS THIS AFTERNOON. IT IS DIFFICULT TO
ASCERTAIN THE LIKELIHOOD OF DEVELOPMENT AS THE DRYLINE IS
INTERACTING WITH THE MOIST MT AIR MASS RESULTING IN UNEVEN MIXING
FROM NORTH TO SOUTH AND RESULTANT BULGING IN THE DRYLINE. IF ANY
PARCELS ARE ABLE TO LIFT ABOVE THE BOUNDARY LAYER AND TAP INTO THE
ELEVATED INSTABILITY AND STRONG MID LEVEL LAPSE RATES...VERY LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS COULD RAPIDLY DEVELOP.
TORNADIC POTENTIAL WILL ALSO BE POSSIBLE FOR CELLS IN THE BETTER
MOISTURE ENVIRONMENT FARTHER DISPLACED FROM THE DRY LINE.

FOR 7PM THROUGH MIDNIGHT...
UPPER LEVEL DIVERGENCE WILL INTENSIFY IN THE EXIT REGION OF THE
UPPER LEVEL JET BEGINNING TO SPREAD INTO WEST CENTRAL TEXAS AND
WILL INTERACT WITH THE DRYLINE...WHICH MAY SLIGHTLY RECEDE THIS
EVENING. UPSCALE GROWTH TO A SEVERE MESOSCALE CONVECTIVE SYSTEM IS
EXPECTED ALONG THE DRYLINE...WHICH SHOULD BE ROUGHLY WHERE IT IS
CURRENTLY LOCATED...IF NOT 25 MILES OR SO FARTHER WEST AND BEGIN
TO PROPAGATE EAST SOUTHEASTWARD.

MIDNIGHT THROUGH 4AM...
THE INTENSE SQUALL LINE SHOULD BEGIN IMPACTING THE NORTHERN ZONES
INCLUDING THE AUSTIN METRO AREA BY MIDNIGHT OR 1AM WITH DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AND POSSIBLY HIGHER DEPENDING ON
HOW MUCH INSTABILITY REMAINS IN PLACE DURING THE OVERNIGHT HOURS.
DID NOTICE SOME HINTS AT MID LEVEL LAPSE RATES RELAXING JUST A BIT
SO HOPEFULLY THE WIND POTENTIAL WILL REMAIN AT OR BELOW THE
CURRENT THINKING. QUARTER SIZED HAIL WILL ALSO BE POSSIBLE AND
POTENTIALLY SOME LARGER HAIL IN THE MORE INTENSE UPDRAFTS OF THE
LINE. AS THE LINE CONTINUES ITS PROGRESSION SOUTH AND EAST OF
AUSTIN BY 2 TO 4 AM...THE MATURE LINE SHOULD CONTINUE TO EVOLVE
INTO A WIND AND HEAVY RAIN THREAT AND LESS OF A HAIL THREAT.
WHILE THE MOVEMENT OF THE LINE SHOULD BE RATHER QUICK...RAIN RATES
SHOULD INCREASE AS THE LINE BEGINS TO INGEST MORE MOIST BOUNDARY
LAYER AIR. THIS WOULD RESULT IN SOME LOCALLY HEAVY RAIN THAT MAY
RESULT IN LOCALIZED FLASH FLOODING ALONG AND EAST OF THE I35
CORRIDOR WHERE MORE SATURATED SOILS ARE PRESENT FROM PREVIOUS
RAINS OVER THE LAST WEEK.

TOMORROW MORNING AND INTO THE AFTERNOON HOURS...
THE UPPER LOW RESPONSIBLE FOR THE SEVERE EPISODE TODAY WILL SHIFT
EASTWARD INTO THE RED RIVER VALLEY WHILE A COLD FRONT BEGINS TO
DROP DOWN INTO CENTRAL TEXAS. THE SEVERE THREAT WILL SHIFT TO THE
EXTREME EASTERN ZONES AND BY MID-DAY SHOULD BE MOSTLY OUT OF THE
AREA. AS THE COLD FRONT APPROACHES...THERE STILL EXISTS A SLIGHT
CHANCE FOR THUNDER BUT GFS/EURO ARE BOTH NOT ADVERTISING MUCH OF
NOTE WITH THAT ACTIVITY.

LATE MONDAY NIGHT AND INTO TUESDAY MORNING...
THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA OVERNIGHT
MONDAY AND RESULT IN MUCH COOLER TEMPERATURES MOVING INTO THE LONG
TERM PERIOD. MUCH DRIER AIR WILL FILTER IN AS WINDS SHIFT TO THE
NORTH AND CLEAR OUT THE POP CHANCES.

TB3

LONG TERM (TUESDAY THROUGH SUNDAY)...

BENIGN WEATHER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST
PERIOD. NORTHWEST FLOW ALOFT WILL DOMINATE THROUGH SATURDAY FOR COOL
NIGHTS AND MILD AFTERNOONS. A WEAK COLD FRONT IS EXPECTED TO MOVE
ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON BUT DISSIPATES BEFORE
REACHING THE COASTAL PLAINS. BOTH GFS AND ECM CONCUR WITH THIS
SOLUTION. THIS WILL RE-INFORCE DRY AND PLEASANT WEATHER ON FRIDAY.
AN UPPER LEVEL TROUGH IS FORECAST TO PUSH FROM THE PACIFIC NORTHWEST
INTO THE NORTHERN ROCKIES BY SUNDAY. AT THE SURFACE...SOUTHERLY
WINDS AND MOISTURE RETURNS ACROSS THE AREA AS THE UPPER LEVEL TROUGH
PUSHES TO THE EAST. THIS TRANSLATE TO A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS ACROSS THE EAST HALF OF SOUTH CENTRAL TEXAS SUNDAY
AFTERNOON AND ACROSS THE RIO GRANDE FOR THE EVENING PERIOD.
TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS THROUGH THE PERIOD
WITH HIGHS IN THE LOWER 80S AND LOWS IN THE LOWER 60S.

OB17

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  85  59  72  51 /  70  30  20  10  -
AUSTIN BERGSTROM INTL AIRPORT  65  83  58  72  49 /  70  30  20  10  -
NEW BRAUNFELS MUNI AIRPORT     66  84  59  73  50 /  60  30  10  10  -
BURNET MUNI AIRPORT            62  83  56  70  49 /  70  30  30  20  -
DEL RIO INTL AIRPORT           62  87  60  76  51 /  10   0  -   -   -
GEORGETOWN MUNI AIRPORT        63  83  57  70  49 /  70  30  30  10  -
HONDO MUNI AIRPORT             63  85  59  74  49 /  40  20  -   -   -
SAN MARCOS MUNI AIRPORT        65  83  60  72  50 /  70  30  10  10  -
LA GRANGE - FAYETTE REGIONAL   69  82  61  72  50 /  60  50  20  10  -
SAN ANTONIO INTL AIRPORT       66  85  60  73  51 /  50  20  10  10  -
STINSON MUNI AIRPORT           67  84  62  74  51 /  40  30  10  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 26, 2:11 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CDT SUN APR 26 2015

TXZ171>173-183>194-202>209-217>225-228-271915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
211 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. FOR THE AFTERNOON AND
EVENING HOURS...THE GREATEST CONCERN FOR SEVERE WEATHER WILL
REMAIN ALONG AND NORTH OF A DEL RIO TO GEORGETOWN LINE. THE MAIN
CONCERNS WILL BE LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY
RAINFALL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
HILL COUNTRY LATE THIS EVENING...THEN MOVE INTO THE INTERSTATE 35
CORRIDOR DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN
CONCERNS WILL DAMAGING WIND...LOCALLY HEAVY RAINFALL AND LARGE
HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
EARLY MONDAY MORNING FOR AREAS EAST OF THE INTERSTATE 35 AND
INTERSTATE 37 CORRIDORS. THE MAIN CONCERNS WILL DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 26, 4:24 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 PM CDT SUN APR 26 2015

TXZ225-262215-
LAVACA TX-
424 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 515
PM CDT...

AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPEAKS...OR 19 MILES NORTH OF EDNA...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEAKS AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2918 9677 2918 9679 2921 9688 2922 9688
      2953 9675 2953 9674 2934 9656
TIME...MOT...LOC 2123Z 231DEG 18KT 2925 9669

MCO
Special weather statement, Apr 26, 9:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT SUN APR 26 2015

TXZ183-184-270330-
EDWARDS TX-VAL VERDE TX-
927 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND VAL
VERDE COUNTIES UNTIL 1030 PM CDT...

AT 926 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF JUNO
TO NEAR LANGTRY...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JUNO...LOMA ALTA...COMSTOCK...CARTA VALLEY...FLOUR MILLS...SHUMLA...
SEMINOLE CANYON STATE PARK...US-277 NEAR THE SUTTON-EDWARDS COUNTY
LINE...PAFFORD CROSSING...DEVILS SHORES...BAKERS CROSSING...
VINEGARONE AND DEVILS RIVER STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10125 3029 10030 2952 10075 2969 10137
      2975 10142 2977 10140 2975 10144 2979 10146
      2976 10154 2981 10154
TIME...MOT...LOC 0226Z 270DEG 25KT 3032 10083 2984 10139

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:27 PM CDTSpecial Weather StatementEWXVal Verde63 min
Apr 26, 10:21 PM CDTSpecial Weather StatementEWXKinney39 min
Apr 26, 10:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real, Val Verde65 min
Apr 26, 10:51 PM CDTSpecial Weather StatementEWXKinney54 min
Apr 26, 11:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Llano56 min
Apr 26, 11:14 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Val Verde31 min
Apr 26, 11:21 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real39 min
Apr 26, 11:40 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kinney, Maverick, Medina, Real and 2 more35 min
Apr 26, 11:49 PM CDTSevere Thunderstorm WarningEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more71 min
Apr 27, 12:14 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde46 min
Apr 27, 12:38 AM CDTTornado WarningEWXFrio, Medina, Uvalde52 min
Apr 27, 12:44 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more61 min
Apr 27, 12:47 AM CDTSpecial Weather StatementEWXDimmit, Frio, Maverick, Zavala58 min
Apr 27, 1:24 AM CDTTornado WarningEWXAtascosa, Frio, Medina66 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Dimmit and 13 more52 min
Apr 27, 1:54 AM CDTTornado WarningEWXAtascosa, Frio38 min
Apr 27, 2:24 AM CDTTornado WarningEWXAtascosa, Wilson36 min
Apr 27, 2:30 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 2 more45 min
Apr 27, 3:00 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson60 min
Apr 27, 3:55 AM CDTSpecial Weather StatementEWXDeWitt35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.